Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Invariantive theory of equations in a finite field


Author: L. Carlitz
Journal: Trans. Amer. Math. Soc. 75 (1953), 405-427
MSC: Primary 10.0X
DOI: https://doi.org/10.1090/S0002-9947-1953-0057912-6
MathSciNet review: 0057912
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] L. Carlitz, The number of solutions of certain equations in a finite field, Proc. Nat. Acad Sci. U.S.A. vol. 38 (1952) pp. 515-519. MR 0047695 (13:915e)
  • [2] -, The singular series for sums of squares of polynomials, Duke Math. J. vol. 14 (1947) pp. 1105-1120. MR 0023304 (9:337b)
  • [3] -, Some special equations in a finite field, Pacific Journal of Mathematics vol. 3 (1953) pp. 13-24. MR 0053967 (14:848b)
  • [4] C. Chevalley, Démonstration d'une hypothèse de M. Artin, Abh. Math. Sem. Hansischen Univ. vol. 11 (1936) pp. 73-75.
  • [5] L. E. Dickson, General theory of modular invariants, Trans. Amer. Math. Soc. vol. 10 (1909) pp. 123-158. MR 1500831
  • [6] -, A theory of invariants, Amer. J. Math. vol. 31 (1909) pp. 337-354. MR 1506079
  • [7] O. B. Faircloth, On the number of solutions of some general types of equations in a finite field, Canadian Journal of Mathematics vol. 4 (1952) pp. 343-351. MR 0047694 (13:915d)
  • [8] N. J. Fine and I. Niven, The probability that a determinant be congruent to a ($ \pmod m$), Bull. Amer. Math. Soc. vol. 50 (1944) pp. 89-93. MR 0009589 (5:169f)
  • [9] L. K. Hua and H. S. Vandiver, On the nature of the solutions of certain equations in a finite field, Proc. Nat. Acad. Sci. U.S.A. vol. 35 (1941) pp. 481-487. MR 0032680 (11:329h)
  • [10] E. Netto, Lehrbuch der Combinatorik, Leipzig and Berlin, 1927.
  • [11] D. E. Rutherford, Modular invariants, Cambridge, 1932.
  • [12] A. L. Whiteman, Finite Fourier series and cyclotomy, Proc. Nat. Acad. Sci. U.S.A. vol. 37 (1951) pp. 373-378. MR 0042447 (13:113f)
  • [13] -, Finite Fourier series and equations in a finite field, Trans. Amer. Math. Soc. vol. 74 (1953) pp. 78-98. MR 0052453 (14:621g)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 10.0X

Retrieve articles in all journals with MSC: 10.0X


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1953-0057912-6
Article copyright: © Copyright 1953 American Mathematical Society

American Mathematical Society